Mississippi, 2011Damaging Wind in Mississippi, April 11, 2011
April 11, 2011 · NWS MEG · 1 event in 1 county or zone
A cold front moved through the Midsouth. A squall line developed during the late morning and the afternoon and moved across most of North Mississippi producing isolated damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the Midsouth. A squall line developed during the late morning and the afternoon and moved across most of North Mississippi producing isolated damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 11, 2:43 PM CST, 17 minutes earlier.
Area forecast discussion, Apr 11, 2:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT MON APR 11 2011
.UPDATE...UPDATE TO REMOVE A FEW WEST TENNESSEE AND NORTH
MISSISSIPPI COUNTIES FROM TORNADO WATCH 128.
&&
.DISCUSSION...
WE KEEP WAITING FOR THINGS TO GET BETTER ORGANIZED ACROSS NORTHERN
MISSISSIPPI...BUT QUICKLY GETTING TO THE POINT THAT WE FEEL LIKE
THE WORST IS BEHIND US. ALL IN ALL IT LOOKS LIKE THE CAP IS
PROVING TO BE A BIT TOO STRONG TO ALLOW FOR EXPLOSIVE GROWTH
DESPITE 1000-2000 CAPE AND STRONG SURFACE CONVERGENCE ALONG A PRE
FRONTAL TROUGH. THE SQUALL LINE HAS CONSISTENTLY PRODUCED 30 T0 45
MPH WINDS AS IT TRAVERSED THE WEST HALF OF THE MIDSOUTH.
OBSERVATIONS AT TUNICA...MEMPHIS...AND JACKSON CONFIRM DOPPLER
RADAR ESTIMATED OF WIND SPEEDS. STRAIGHT LINE WINDS REMAIN NEARLY
AS STRONG...AND HAVE DOWNED A FEW TREES AND BRANCHES TODAY.
THREE HOUR RAINFALL TOTALS FROM NEAR UNION CITY TENNESSEE
SOUTHWEST TO NEAR FORREST CITY ARKANSAS RANGE FROM NEAR TWO TO 4.5
INCHES WITH SOME FLOODING REPORTED...THE WORST OF IT NEAR
DYERSBURG TENNESSEE. THE SQUALL LINE IS NOW ACCELERATING EAST AS A
SHORTWAVE SHIFTS ACROSS THE MISSISSIPPI RIVER.
LATE THIS AFTERNOON AND OVERNIGHT...CONVECTION WILL SHIFT INTO
CENTRAL TENNESSEE AND NORTHERN ALABAMA...WEAKENING QUICKLY AFTER
SUNSET. ANY SEVERE WEATHER WILL LIKELY BE CONFINED TO NORTHEAST
MISSISSIPPI.
BEHIND THE COLD FRONT TEMPERATURES WILL FALL INTO THE LOW
50S...AND SOME SIGNIFICANT CLEARING IS EXPECTED BY SUNRISE ACROSS
PORTIONS OF EAST ARKANSAS.
TUESDAY AND WEDNESDAY WILL BE DRY WITH SEASONABLE TEMPERATURES AS
A WEAK RIDGE BUILDS INTO THE MIDSOUTH THEN GRADUALLY DAMPENS OUT
AS IT SHIFTS EAST.
ANOTHER SHORTWAVE...SIMILAR TO THE CURRENT SYSTEM WILL APPROACH
THURSDAY AFTERNOON. WILL CONTINUE TO MENTION A CHANCE FOR SEVERE
STORMS STORMS IN THE HWO. THERE SHOULD BE PLENTY OF TIME FOR DEEP
MOISTURE TO RETURN TO THE MIDSOUTH AND TEMPERATURES SHOULD BE BACK
IN THE UPPER 70S...ALTHOUGH DYNAMICS TO NOT LOOK OVERLY
IMPRESSIVE.
30/SIRMON
&&
.AVIATION...
18Z TAF CYCLE
MAIN FORECAST CHALLENGE IS COLD FRONT MOVING THROUGH THE REGION.
SEVERE THREAT WILL BE FOR MEM...MKL...AND TUP. HAVE INCLUDED TEMPO
WIND GUSTS FOR 40-45KTS IN THUNDERSTORMS...WHICH COULD BE LOCALLY
HIGHER WITH SEVERE CELLS.
AS THE SHORTWAVE MOVES INTO THE REGION LATER THIS AFTERNOON AND
EVENING EXPECT DEFORMATION ZONE CEILINGS FROM 2000 TO 4000 FEET TO
LINGER AT JBR...MEM...MKL UNTIL THE 08-10Z TIME FRAME.
BELLES
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 53 71 48 75 / 20 0 0 10
MKL 49 69 44 75 / 40 0 0 10
JBR 50 70 47 73 / 10 0 0 10
TUP 52 72 46 77 / 40 0 0 10
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LEE AR-PHILLIPS.
MO...NONE.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-HARDEMAN-
HARDIN-MCNAIRY-SHELBY.
&&Hazardous weather outlook, Apr 11, 1:48 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT MON APR 11 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-122200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
248 PM CDT MON APR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST
TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS
OF THE MIDSOUTH GENERALLY ALONG AND SOUTHEAST OF A LINE FROM
CLARKSDALE MISSISSIPPI TO PARIS TENNESSEE. FARTHER NORTH AND
WEST...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE
REMAINDER OF NORTH MISSISSIPPI AND WEST TENNESSEE.
THE GREATEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS
ACROSS PORTIONS OF NORTHEAST MISSISSIPPI.
THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL AND ISOLATED
TORNADOES...ESPECIALLY ACROSS NORTHEAST MISSISSIPPI. LOCALIZED
FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE.
IN ADDITION...NON THUNDERSTORM WINDS IN EXCESS OF 25 MPH ARE
POSSIBLE THIS AFTERNOON SOUTH OF A LINE FROM FROM FORREST CITY
ARKANSAS TO PARSONS TENNESSEE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER STORM SYSTEM WILL MOVE ACROSS THE MID SOUTH THURSDAY
AFTERNOON THROUGH FRIDAY MORNING. THIS SYSTEM MAY RESULT IN
ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE NEEDED TODAY ACROSS THE ENTIRE MID SOUTH. SPOTTER ACTIVATION
WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY MORNING.
In the hours before
Local storm report, Apr 11, 11:31 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1231 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG 2 S STIER 35.67N 90.34W
04/11/2011 POINSETT AR EMERGENCY MNGR
MINOR ROOF DAMAGE TO TWO BUSINESSES AND ONE HOUSE WITHIN
THE CITY OF RIVERDALE. ONE TELEPHONE POLE KNOCKED DOWN.
&&
BORGHOFFLocal storm report, Apr 11, 1:25 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD DYERSBURG 36.04N 89.38W
04/11/2011 DYER TN EMERGENCY MNGR
DYER COUNTY EMERGENCY MANAGER REPORTED SEVERAL STREETS
AND COUNTY ROADS WERE COVERED IN THE CITY OF DYERSBURG.
HE HAS ALSO RECEIVED TWO CALLS OF FLOODED OUT VEHICLES.
&&
RRHSpecial weather statement, Apr 11, 1:43 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT MON APR 11 2011
TNZ019>021-050>054-112015-
CROCKETT TN-CARROLL TN-GIBSON TN-HENDERSON TN-HAYWOOD TN-MADISON TN-
CHESTER TN-DYER TN-
243 PM CDT MON APR 11 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTH CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 5 MILES SOUTHEAST OF EATON TO 6 MILES NORTH OF MERCER AT
243 PM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...CHESTER...CROCKETT...DYER...GIBSON...HAYWOOD...
HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR
BROWNSVILLE...HENDERSON...HUMBOLDT...JACKSON...MILAN AND TRENTON...
SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR PORTIONS OF THE ADVISORY
AREA.
&&
LAT...LON 3607 8848 3542 8851 3550 8926 3602 8923
TIME...MOT...LOC 1943Z 266DEG 41KT 3592 8901 3558 8900
TLSJR
Thunderstorm Wind, Pontotoc
- When
- April 11, 3:00 PM CST to 3:05 PM CST
- Where
- Pontotoc County, 0.3 mi SW of Pontotoc to 0.3 mi ESE of Pontotoc
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.247, -89.004
Damaging straight line winds knocked down a few trees in the square of the town of Pontotoc. One tree fell on a car.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Vermont, April 11 to 14, 20111 death · $75,000 · 6 events
- Tornado and Hail in Alabama, April 11, 20111 injured · $321,000 · EF1 · 60 events
- Wildfire in Texas, April 11 to 22, 2011$1.3 million · 2 events
- Hail and Damaging Winds in Alabama, April 11, 2011$113,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Georgia, April 11, 2011$170,000 · 50 kt wind · 13 events
- Damaging Winds in Arkansas, April 11, 2011$192,000 · 55 kt wind · 8 events
- Wildfire in Texas, April 11, 20112 injured · $50,000 · 1 event
- Damaging Winds in Mississippi, April 11, 2011$37,000 · 55 kt wind · 17 events
- Flooding in Indiana, April 11 to 30, 2011$30,000 · 4 events
- Flooding in New York, April 11 to 12, 2011$30,000 · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2011$23,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Tennessee, April 11, 2011$15,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293268.